MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5082-145
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance with the rebar catheter and was found to no be able to detach.The patient was undergoing surgery for treatment of a neurovascular abnormality grade 2 in the right anterior communicating artery.The abnormality was not located in the eloquent region.The accessed vessel was the radial artery measuring a diameter of 3 mm.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The patient's past medical history includes hypertension.It was reported that when doing coronary fistula embolization surgery, firstly opened the microcatheter and microguidewire, and the 45° echelon microcatheter was advanced to the lesion position through the guide catheter.Prepared to push the detachable spring coil qc-2-4-3d (227135720) from the microcatheter.The spring coil could not be pushed out of the spring coil protection tube.The resistance was very large.After repeated pushing, it still could not be pushed out.Then replaced it with the qc-1.5-2-helix (226607278), it successfully detached for the embolization.It was reported during the operation, when the microcatheter was opened and flushed with saline, it was found that the tip of the microcatheter had obvious creases and could not be used.Later, replaced it with a microcatheter of the same model and lot number to continue the operation, which was successful.It was reported there was catheter resistance located in the distal section.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher 2 times.The physician did not try to detach with another instant detacher.There were two manual attempts made at detachment via hypotube.There was no issue with the instant detacher.There was no friction or difficulty during injection.There was no force applied during removal.The catheter tip is not entrapped/stuck.There was no vasospasm.There was no surgical or medicinal intervention required.This did not occur during onyx injection.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Additional information received reported that when the microcatheter reached the lesion and the spring coil marker was exposed at the tail end, it could not be detached.The coil resistance was very high and the microcatheter had a large degree of bending.The coil encountered resistance in the microcatheter (middle-to-distal end).It was unknown if the coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.A coil kink was observed after removal.No tip detachment was noted.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): a rebar-27 catheter and an axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within their inner pouches.The axium implant coil was returned within introducer sheath.Visual inspection/damage location details: the rebar total length was measured to be ~153.0cm and the useable length was measured to be ~146.8cm which is within specification.No damages were found with the hub.The catheter body was found to be broken but retained by liner at ~145.2cm and flattened at ~16.2cm for ~3.5 from distal tip.The distal tip was found to be kinked proximal to distal marker band.Testing/analysis (including sem reports): the rebar-27 catheter was unable to be used for resistance testing due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was unable to be confirmed as it could not be used for resistance testing due to its damaged condition.Possible causes for ¿catheter resistance¿ are continuous flush rate too low, use of incompatible device, catheter or delivery system damage or insufficient delivery system hydration.Per the product labeling the rebar-27 micro catheter is compatible for use with ancillary devices with a 0.021¿ maximum od.Per axium implant coil instructions for use (ifu): ¿axium detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿- 0.017¿ with two marker bands.Therefore, the rebar-27 catheter was found to be compatible for use with the axium detachable coil.This device is reported at this time based on analysis findings which indicated a reportable device issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21940466
Report Number2029214-2025-01110
Device Sequence Number8547749
Product Code KRA
UDI-Device Identifier00847536026896
UDI-Public00847536026896
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2026
Device Model Number105-5082-145
Device Catalogue Number105-5082-145
Device Lot NumberB773403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight68 KG